Dilantin Litigation Attorneys | Information on Dilantin & Dilantin induced Cerebellar Atrophy
Dilantin was introduced in 1939 by Pfizer and has been one of the most popular drugs used for treating epilepsy and seizures. In the 80 years since it’s release, Pfizer has sold billions of dollar’s worth to patients all the around the worth. The popular epilepsy drug prevents tonic-clonic seizures that affect the entire brains and also partial seizures affecting other specific area’s of the brain.
Recently, allegations have been made against the manufacturers of Dilantin (phenytoin). The claims being made in these allegations state that the manufacturers have known for decades that this particular drug causes Cerebellar Atrophy which is an illness that causes severe destruction of the cerebellum. It is stated that manufactures of the drug such as Pfizer failed to warn patients and healthcare professionals about the severe risk. Marketing material put out over since the drugs release stated that Dilantin was safe and effective for all types of seizures.
Dilantin induced Cerebellar Atrophy is a serious condition caused by Dilantin attaching neurons within the cerebellum which causes to eventually break down and die. The result of this is severe damage that impacts motor function, coordination, memory and speaking skills. The first signs of Dilantin induced Cerebellar Atrophy are usually having trouble walking steadily, having slow slurred speech, having trouble swallowing and nystagmus which is a condition where a person’s eyes move rapidly without their control.
-Issues with Bone Marrow
If you or a loved one have developed Dilantin induced Cerebellar Atrophy, or believe you are in the beginning stages of developing Cerebellar Atrophy, please reach out to us immediately for a free case evaluation. Call 855-566-3752 or contact us online.